Flood, Oregon
- When
- March 13, 11:15 AM CST to 1:15 PM CST
- Where
- Oregon County, 1.5 mi W of Calm to 1.29 mi WSW of Calm
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.550, -91.197
State Highway 142 was flooded and closed.
A slow moving low pressure system caused heavy rainfall to occur and minor flooding across portion of southern Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A slow moving low pressure system caused heavy rainfall to occur and minor flooding across portion of southern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 5:31 AM CST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 AM CDT Fri Mar 13 2015
.SHORT TERM...(Today and Tonight)
Issued at 245 AM CDT FRI MAR 13 2015
Scattered rain showers continue to stream north across the region,
ahead of an approaching upper level low currently centered over
southeastern Texas. Activity last night and early this morning has
been a bit lighter and more widely scattered than initially
expected, seemingly the result of a rather dry low level atmosphere,
evidenced by the 00Z SGF raob.
Activity should continue through the day today into tonight, with an
increase in both coverage and intensity expected as richer moisture
and better lift approach. Afternoon and evening look to be the most
likely period of widespread rainfall, as the approaching southern
stream shortwave interacts with a shortwave and associated front
moving south through the western Great Lakes. Synoptic scale lift
will combine with low level frontogenesis to produce one or more
banded areas of moderate to at times heavy rain, likely centered
over south central Missouri. Rainfall amounts across this area
will range from 2 to 2.5 inches, with lesser amounts of around an
inch across the I-44 corridor. The current Flood Watch covers the
area of greatest concern nicely, and will continue unchanged.
Temperatures today will be somewhat tricky, given the scattered
nature to rain this morning. Right now, it appears that upper 50s
and low 60s will be common for most, though a sharp temperature
gradient should develop just along the northwestern periphery of the
forecast area, where little to no precipitation is expected. This
area (roughly Ft. Scott to Appleton City), may see afternoon highs
approach the 70 degree mark.
.LONG TERM...(Saturday through Thursday)
Issued at 245 AM CDT FRI MAR 13 2015
Rain will end Saturday morning from northwest to southeast. A rather
mild airmass will build into the region for the weekend, with highs
in the low 60s Saturday and mid to upper 60s on Sunday. As
southwest surface flow kicks in Monday, temperatures should warm
into the low to even mid 70s.
Somewhat cooler conditions are then expected Tuesday, as northwest
flow attempts to become better established across the eastern CONUS.
Guidance is then in broad agreement in bringing another piece of
energy north from the persistent Baja upper low for the middle
portion of next week. If this verifies, another batch of rain may
affect the region by next Wednesday and Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 623 AM CDT FRI MAR 13 2015
IFR and LIFR conditions will persist early this morning with low
clouds and fog. Rain showers will then develop from mid to late
morning and will persist through at least this evening as a low
pressure system slowly moves north towards the region. Mainly IFR
conditions are expected with the showers. A period of steadier
rain is expected to develop from late this afternoon into this
evening somewhere across southern Missouri. Moderate to perhaps
heavy rainfall is expected where this band sets up. Weather models
indicate improving flight conditions late tonight, but confidence
is low regarding if/when this will occur given the slow movement
of the low pressure system.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH through Saturday morning FOR MOZ070-071-081>083-091-
092-095>098-103>106.
KS...NONE.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...SchaumannHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 PM CDT FRI MAR 13 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1214 PM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... RAIN WILL INCREASE IN COVERAGE AND INTENSITY THROUGH TODAY AND TONIGHT. FLOODING WILL BE MOST LIKELY OVER AREAS OF SOUTH CENTRAL MISSOURI AS RAINFALL AMOUNTS WILL RANGE FROM ONE AND A HALF TO TWO AND A HALF INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The national radar mosaic for the moment the first event began.
9 flood. Local standard time, as filed.
State Highway 142 was flooded and closed.
State Highway 142 was closed due to flooding.
Missouri Route A at Fredrick Creek was closed due to flooding.
Severe low water crossings were flooded and closed near Route FF and Hunter Creek.
The low water crossing at Highway Y and Cowskin Creek was flooded and closed.
The low water crossing at Route AB and Wolf Creek was flooded and closed.
The CWIP observer at Roaring River State Park reported that small creeks were out of the banks. Some of the water was going over the roadways.
Route EE in northeast Douglas County was closed due to flooding.
Several low water crossings were flooded across the county. The intersection of Easy and Park Street was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556343, 556341, 556344, 556338, 556339, 556345, 556337, 556340, 556342.